MAUDE Adverse Event Report: PENUMBRA, INC. VELOCITY DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. VELOCITY DELIVERY MICROCATHETER; DQY
Catalog Number VEL160STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned velocity delivery microcatheter (velocity) confirmed that the catheter was fractured on the proximal end.If the velocity is retracted at an angle, damage such as a kink and subsequent fracture may occur.Due to the return condition, the velocity was unable to be functionally tested during evaluation.Further evaluation revealed that the strain relief was stretched near the hub.This damage was incidental to the reported complaint and the root cause could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left m1 segment of the middle cerebral artery (mca) using a velocity delivery microcatheter (velocity), an indigo system aspiration catheter 6 (cat6), a non-penumbra guide catheter, a non-penumbra stent retriever, and a guidewire.The physician advanced the stent retriever to the target location using the velocity.The velocity was being retracted to deliver the stent retriever.Upon retraction, the velocity was found to be fractured proximally.The cat6 and the stent retriever were removed as a system along with the distal velocity segment.The procedure was completed with a new velocity and a new non-penumbra stent retriever.There was no report of an adverse effect to the patient.

Brand Name
VELOCITY DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22128545
Report Number3005168196-2025-00185
Device Sequence Number18267734
Product Code DQY
UDI-Device Identifier00814548012629
UDI-Public00814548012629
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVEL160STR
Device Lot NumberF00013926
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Initial Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale